Extreme Cold/Wind Chill, Coastal Palm Beach
- When
- January 23, 6:00 AM EST to 10:00 AM EST
- Where
- Coastal Palm Beach forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Temperatures from the mid 30s to mid 40s along with north winds of 10 to 15 mph produced wind chill values in the mid 20s to mid 30s over interior and southeast portions of south Florida.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Temperatures from the mid 30s to mid 40s along with north winds of 10 to 15 mph produced wind chill values in the mid 20s to mid 30s over interior and southeast portions of south Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jan 22, 9:00 PM EST, 9 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
900 PM EST MON JAN 22 2001
00Z ANALYSIS HAS UPPER LOW CENTERED OVER SOUTHWEST GEORGIA AND
CONTINUING TO MOVE EASTERLY WITH A SLIGHT NEGATIVELY TILTED
TROUGH TO THE SOUTH ACROSS FLORIDA. 00Z SURFACE ANALYSIS HAS
DEVELOPING SURFACE LOW JUST NORTH OF GRAND BAHAMA WITH A WEST
WIND AT SETTLEMENT POINT. MODELS HAVE INITIALIZED BOTH FEATURES
QUITE WELL WITH THE SURFACE PROGS SHOWING A RAPID DEEPENING OF
LOW TO 1003MB BY 18Z TUESDAY WELL OUT OVER THE ATLANTIC EAST OF
DAYTONA BEACH. NORTHWEST WINDS IS PULLING DRIER AIR ALOFT OVER
THE GULF OF MEXICO INTO SOUTH FLORIDA. WINDS SHOULD STAY UP AROUND
10 KNOTS OVERNIGHT DUE TO THE CLOSE PROXIMITY OF THIS SYSTEM AND ITS
INTENSIFICATION. THEREFORE A WIND CHILL ADVISORY IS STILL APPROPRIATE
FOR MOST AREAS OF SOUTH FLORIDA ESPECIALLY WITH COLD AIR ADVECTION
EXPECTED OVERNIGHT TO PRODUCE A 5 TO 10 DEGREE TEMPERATURE DROP FROM
PREVIOUS NIGHTS LOWS.
MARINE...SMALL CRAFT ADVISORIES WILL CONTINUE IN EFFECT OVERNIGHT
WITH NORTHWEST TO NORTHERLY WINDS OF 20 KNOTS. JUPITER INLET SEEMS
TO BE A GOOD BREAK POINT IF GALE WARNINGS ARE ISSUED TO THE
NORTH.
EXTENDED...AS SURFACE LOW LIFTS OUT TO THE NORTHEAST ANOTHER SHOT OF
COOL AIR ARRIVES BY THURSDAY BUT IT IS MUCH WEAKER AND WILL JUST
ESSENTIALLY HALT THE GRADUAL WARM UP. THEN SURFACE HIGH MOVES OFF
THE SOUTHEAST U.S. COAST ON FRIDAY WITH WINDS COMING AROUND TO THE
NORTHEAST TO EAST. THIS WILL DRAMATICALLY WARM THINGS UP BACK TO
CLIMATOLOGY.
.MIA...WIND CHILL ADVISORY ALL ZONES EXCEPT WESTERN COLLIER AND
MAINLAND MONROE.
...SMALL CRAFT ADVISORY ALL WATERS TONIGHT EXCEPT LAKE
OKEECHOBEE.FLZ063-066>075-231700- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EST TUE JAN 23 2001 ...WIND CHILL ADVISORY FOR MOST OF SOUTH FLORIDA UNTIL 10 AM... ...INCREASED FIRE DANGER INTERIOR SOUTH FLORIDA THIS AFTERNOON... ...CHANCE OF RIP CURRENTS ALONG THE COLLIER COUNTY BEACHES TODAY... THE COMBINATION OF TEMPERATURES IN THE UPPER 30S TO UPPER 40S...AND NORTHWEST WINDS RANGING FROM 10 TO 15 MPH WILL PRODUCE WIND CHILLS RANGING FROM THE UPPER 20S TO MID 30S OVER MOST OF SOUTH FLORIDA THIS MORNING. THE WIND CHILL ADVISORY INCLUDES ALL AREAS EXCEPT FOR WESTERN COLLIER AND MAINLAND MONROE COUNTY...WHERE WIND CHILLS WILL STILL BE IN THE UPPER 30S TO NEAR 40. MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP TO AS LOW AS 35 PERCENT THIS AFTERNOON. THIS...COMBINED WITH NORTHWEST WINDS OF 15 TO 20 MPH...WILL RESULT IN AN INCREASED FIRE DANGER FOR THIS AFTERNOON... ESPECIALLY THE INLAND SECTIONS OF SOUTH FLORIDA. INCREASED FIRE DANGER CAN BE EXPECTED IN GLADES...HENDRY...EASTERN COLLIER...WESTERN PALM BEACH...WESTERN BROWARD AND WESTERN MIAMI-DADE COUNTIES. NORTHWEST WINDS NEAR 20 MPH ARE EXPECTED OVER THE GULF OF MEXICO COASTAL WATERS THIS AFTERNOON. THIS WILL RESULT IN A CHANCE OF RIP CURRENTS FOR THE COLLIER COUNTY BEACHES. NO OTHER HAZARDOUS WEATHER IS EXPECTED OVER SOUTH FLORIDA TODAY AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The national radar mosaic for the moment the first event began.
5 extreme cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, January 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5228612, 5228613, 5228614, 5228615, 5228616.